Alert archive / Oklahoma / Tornado Warnings in 2020
Tornado Warning 22, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 24, 2020, 6:54 PM CDT for Bryan County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2020, 6:54 PM CDT (23:54 UTC)
- Expired
- Apr 24, 2020, 7:32 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.5 in
County Bryan County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 198 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.9 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 609 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064
WFUS54 KOUN 242354
TOROUN
OKC013-250045-
/O.NEW.KOUN.TO.W.0022.200424T2354Z-200425T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
654 PM CDT Fri Apr 24 2020
The National Weather Service in Norman has issued a
* Tornado Warning for...
Northeastern Bryan County in southeastern Oklahoma...
* Until 745 PM CDT.
* At 654 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Bennington, moving east southeast at 35 mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Bokchito and Bennington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3385 9576 3385 9578 3386 9581 3386 9582
3384 9582 3383 9584 3389 9593 3387 9594
3386 9596 3394 9618 3407 9614 3409 9594
3394 9594 3392 9592 3392 9588 3387 9584
3387 9576
TIME...MOT...LOC 2354Z 285DEG 29KT 3397 9607
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
Maxwell3 follow-up statements
888
WWUS54 KOUN 250003
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
703 PM CDT Fri Apr 24 2020
OKC013-250045-
/O.CON.KOUN.TO.W.0022.000000T0000Z-200425T0045Z/
Bryan OK-
703 PM CDT Fri Apr 24 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST
CENTRAL BRYAN COUNTY...
At 703 PM CDT, a confirmed tornado was located 5 miles southeast of
Bennington, moving southeast at 35 mph.
HAZARD...Damaging tornado and tennis ball size hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
storm shelter, safe room, or an interior room on the lowest floor of
a sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3385 9576 3385 9578 3386 9581 3386 9582
3384 9582 3383 9584 3389 9593 3387 9594
3386 9596 3390 9608 3397 9602 3397 9594
3394 9594 3392 9592 3392 9588 3387 9584
3387 9576
TIME...MOT...LOC 0003Z 298DEG 29KT 3392 9599
TORNADO...OBSERVED
HAIL...2.50IN
$$
Maxwell669
WWUS54 KOUN 250019
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
719 PM CDT Fri Apr 24 2020
OKC013-250045-
/O.CON.KOUN.TO.W.0022.000000T0000Z-200425T0045Z/
Bryan OK-
719 PM CDT Fri Apr 24 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EAST
CENTRAL BRYAN COUNTY...
At 719 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles south of Boswell, moving east southeast at 30
mph.
HAZARD...Tornado and tennis ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Bryan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3385 9576 3385 9578 3386 9581 3386 9582
3384 9582 3383 9584 3389 9593 3387 9594
3386 9595 3387 9599 3388 9599 3394 9594
3392 9592 3392 9588 3387 9584 3387 9576
TIME...MOT...LOC 0019Z 289DEG 26KT 3387 9587
TORNADO...RADAR INDICATED
HAIL...2.50IN
$$
Maxwell143
WWUS54 KOUN 250032
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
732 PM CDT Fri Apr 24 2020
OKC013-250041-
/O.CAN.KOUN.TO.W.0022.000000T0000Z-200425T0045Z/
Bryan OK-
732 PM CDT Fri Apr 24 2020
...THE TORNADO WARNING FOR EAST CENTRAL BRYAN COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3385 9576 3385 9578 3386 9581 3386 9582
3384 9582 3383 9584 3389 9593 3387 9594
3386 9595 3387 9599 3388 9599 3394 9594
3392 9592 3392 9588 3387 9584 3387 9576
TIME...MOT...LOC 0030Z 285DEG 29KT 3384 9575
$$
MaxwellWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 24, 6:49 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 24, 6:49 PM CDT, 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Norman OK 649 PM CDT Fri Apr 24 2020 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 236 PM CDT Fri Apr 24 2020 An upper trough currently across the Central High Plains will be digging into Oklahoma in the next few hours and through the evening hours, providing the upper support for storms to begin firing up soon across portions of northcentral into eastcentral Oklahoma. Meanwhile, a surface low will continue to be pushed across southern Oklahoma and into southeastern Oklahoma as the afternoon progresses, while this systems breezy cold front nearly along the I-44 corridor will continue to move through. So far, radar has been showing scattered light rain showers near the front across northcentral Oklahoma, with isolated storms just outside our CWA in Osage County. Expecting more convection to develop further southward along the surface boundary and become more linear in shape across portions of eastcentral Oklahoma. Latest HRRR seems to have a good handle on these storms, becoming more intense as develop across southeast Oklahoma. As the surface low settles into southeast Oklahoma, expecting the midlevel to cool and strongly destabilize, with MUCAPE values approaching 3000 J/kg. Conditions will be favorable for supercells to develop across portions of southeast Oklahoma late in the afternoon as the surface boundary starts to move in, with large hail and severe wind gusts as the main hazard. Expecting this system to move through our far eastern CWA and further into southeast Oklahoma by the evening hours. Being on the back side of the cold front, tonight should be dry and a little bit cooler and breezy as we tap into air originating from the Central High Plains. Saturday will be dry and mild with seasonably average temperatures. && .LONG TERM... (Saturday night through next Thursday) Issued at 146 PM CDT Fri Apr 24 2020 Models continue to show WNW or NW upper flow for the region for much of next week with a trough digging into the eastern U.S. with an upper low in the Great Lakes/Ohio Valley area. Models then show the upper ridge shifting east across the southern Plains late next week. Models also show a cold front moving across the area Tuesday. Disturbances moving through the WNW/NW flow could lead to off and on shower and thunderstorm chances. The most likely or consistent time frame for showers/storms has been Monday and Tuesday, especially on Tuesday with the front moving across the area. Enough instability could be around for some strong to severe storms to be possible. Near or above average temperatures are expected Sunday through next week. && .AVIATION... (00Z TAFS) Issued at 604 PM CDT Fri Apr 24 2020 Gusty northwest winds will subside somewhat by late this evening, then pick up out of almost due north once mixing commences tomorrow morning. VFR conditions expected at all terminals, although MVFR cannot be ruled out at KPNC for a time this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 50 71 48 75 / 10 0 0 0 Hobart OK 47 73 47 78 / 0 0 0 0 Wichita Falls TX 49 75 48 80 / 0 0 0 0 Gage OK 44 71 45 79 / 0 0 0 0 Ponca City OK 49 70 44 75 / 20 0 0 0 Durant OK 52 73 50 77 / 10 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....68 AVIATION...11
Hazardous weather outlook, Apr 24, 3:57 PM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 357 PM CDT Fri Apr 24 2020 OKZ004>048-050>052-TXZ083>090-251000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 357 PM CDT Fri Apr 24 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Severe thunderstorms will be possible through early evening, primarily east of a line extending from Seminole, to Ada and Durant. Damaging hail up to the size of baseballs and damaging winds will be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances return Monday and Tuesday. A few strong to severe thunderstorms will be possible, although widespread severe weather is not expected at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Apr 24, 2:51 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 251 PM CDT Fri Apr 24 2020 OKZ008-242015- Kay OK- 251 PM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR west central Kay County Until 315 PM CDT... AT 249 PM CDT, a strong thunderstorm was located near Blackwell, moving east at 20 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3676 9736 3688 9737 3689 9711 3670 9715 TIME...MOT...LOC 1949Z 273DEG 16KT 3682 9730 Maxwell
Special weather statement, Apr 24, 3:24 PM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
324 PM CDT Fri Apr 24 2020
OKZ008-242100-
Kay OK-
324 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Kay County Until 400
PM CDT...
AT 322 PM CDT, a strong thunderstorm was located 4 miles southeast of
Kildare, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3678 9675 3678 9679 3677 9679 3677 9682
3674 9683 3675 9687 3675 9689 3668 9693
3670 9704 3668 9706 3665 9706 3665 9708
3685 9708 3692 9675
TIME...MOT...LOC 2022Z 271DEG 28KT 3677 9699
MaxwellSpecial weather statement, Apr 24, 5:39 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
539 PM CDT Fri Apr 24 2020
OKZ031-032-242315-
Hughes OK-Seminole OK-
539 PM CDT Fri Apr 24 2020
...SIGNIFICANT WEATHER ADVISORY FOR north central Hughes and
northeastern Seminole Counties Until 615 PM CDT...
AT 537 PM CDT, a strong thunderstorm was located 6 miles west of
Cromwell, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3530 9663 3540 9661 3541 9658 3539 9655
3539 9654 3541 9654 3542 9656 3543 9655
3544 9652 3543 9649 3546 9648 3546 9645
3529 9644 3529 9629 3523 9629
TIME...MOT...LOC 2237Z 277DEG 28KT 3534 9656
MaxwellLocal storm report, Apr 24, 6:31 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
631 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 2 E ARMSTRONG 34.05N 96.31W
04/24/2020 E0.88 INCH BRYAN OK EMERGENCY MNGR
&&
MAHALESpecial weather statement, Apr 24, 6:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 643 PM CDT Fri Apr 24 2020 OKZ048-250015- Atoka OK- 643 PM CDT Fri Apr 24 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Atoka County Until 715 PM CDT... AT 640 PM CDT, a strong thunderstorm was located 7 miles southwest of Lane, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3418 9615 3426 9617 3437 9578 3416 9578 TIME...MOT...LOC 2340Z 258DEG 26KT 3422 9607 Maxwell
Local storm report, Apr 24, 6:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT FRI APR 24 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL BOKCHITO 34.02N 96.14W
04/24/2020 E1.00 INCH BRYAN OK EMERGENCY MNGR
&&
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:03 PM CDT | Special Weather Statement | OUN | Woods | 57 min |
| Apr 23, 11:05 PM CDT | Special Weather Statement | OUN | Kay | 70 min |
| Apr 24, 3:26 AM CDT | Special Weather Statement | OUN | Logan | 34 min |
| Apr 24, 3:28 AM CDT | Wind Advisory | OUN | Ellis, Harper, Woodward | 12 hr |
| Apr 24, 3:58 AM CDT | Special Weather Statement | OUN | Payne | 32 min |
| Apr 24, 5:17 AM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Apr 24, 2:51 PM CDT | Special Weather Statement | OUN | Kay | 24 min |
| Apr 24, 3:24 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Apr 24, 5:39 PM CDT | Special Weather Statement | OUN | Okfuskee | 36 min |
| Apr 24, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 39 min |
| Apr 24, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 39 min |
| Apr 24, 6:43 PM CDT | Special Weather Statement | OUN | Atoka | 32 min |
| Apr 24, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 28 min |
Nearby
Tornado Warnings in Oklahoma, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.